MAUDE Adverse Event Report: VERTIFLEX, INC. SUPERION IDS; INTERSPINOUS SPACER

VERTIFLEX, INC. SUPERION IDS; INTERSPINOUS SPACER
Model Number 8MM SUPERION IDS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Spinal Column Injury (2081)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Physician reports that a patient he implanted with the superion device contacted him regarding onset of acute pain.Physician examined the patient and confirmed a spinous process fracture.Patient reports it occurred when line dancing.Physician advises he will treat for pain acutely and follow patient closely.Spinous process fractures are a recognized low-frequency risk associated with the subject device, and likelihood of occurrence is increased in the presence of certain known risk factors.It is not known whether any such risk factor(s) was (were) present in this case.

Brand Name
SUPERION IDS
Common Device Name
INTERSPINOUS SPACER
Manufacturer (Section D)
VERTIFLEX, INC.
2714 loker avenue west
suite 100
carlsbad CA 92010
MDR Report Key7782904
Report Number3005882106-2018-00003
Device Sequence Number19103697
Product Code NQO
UDI-Device Identifier00884662000222
UDI-Public00884662000222
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2023
Device Model Number8MM SUPERION IDS
Device Catalogue Number100-9808
Device Lot Number800013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date08/14/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;